Aa
Aa
A
A
A
Close
Avatar universal

High tsh

I recently had complete thyroidectomy & left parathroyidectomy, off synthroid to prep for iodine 131 therapy because of cancerous nodule found in thyroid. Tsh has gone from 14 to 66 in a week. Having leg & foot cramps continuously. Is this level of tsh dangerous- will be a week before I will see doctor about the iodine therapy?
4 Responses
97953 tn?1440865392
MEDICAL PROFESSIONAL
Would move forward w/ I-131 ASAP given TSH level so you can get on levothyroxine replacement...
Avatar universal
Next time you need a scan or More I-131 treatment insist on using thyrogen instead of coming off medication for a month. I am now seeing a new endocrinologist and he told me how dangerous, old school practice and unnecessary it was for me to be off thyroid meds for a month, I used thyrogen for a scan this year and didn't suffer at all. It's expensive but with the history of cancer the insurance company will cover it.
Avatar universal
Good luck...
Avatar universal
Thanks. Had my I131 and now home. Will start my synthroid again in two days.

You are reading content posted in the Thyroid Cancer / Nodules & Hyperthyroidism Forum

Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Chlamydia, an STI, often has no symptoms, but must be treated.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.